MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACUITY PRO; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION ACUITY PRO; CATHETER, PERCUTANEOUS
Model Number 8101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, a dissection occurred in the left ventricle.An extended hook catheter (8104) was used to access the coronary sinus (cs), and the left ventricular (lv) lead was advanced along the cs using the 8104 model.This acuity pro catheter (8101) was chosen to advance the lv lead across a tight turn in the cs.This was not successful at first, therefore, contrast was injected through the 8101 catheter to assess, and the dissection was clearly visible on fluoroscopy.The physician suspected that this catheter was at fault, causing the dissection when the contrast was injected against the wall of the vessel.However, it was noted that it could have been due to the attempt to advance the lv lead across the narrow vessel.The 8101 model continued to be used to access another vessel below the point of dissection, before being exchanged for an 8103 model, which successfully entered the chosen vessel branch, and the lv lead was successfully implanted.The related cardioverter defibrillator, right atrial lead, and the right ventricular lead were also successfully implanted.A post implant echocardiogram was performed to confirm that there was no serious fluid buildup around the heart due to the dissection, which showed no concerning complications.The patient's device was checked the next day and it was satisfactory, and the patient was discharged the next day per the original plan.No additional adverse patient effects were reported.This catheter is not expected for return.
 
Additional Manufacturer Narrative
As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further information be provided.
 
Event or Problem Description
It was reported that during the procedure, a dissection occurred in the left ventricle.An extended hook catheter (8104) was used to access the coronary sinus (cs), and the left ventricular (lv) lead was advanced along the cs using the 8104 model.This acuity pro catheter (8101) was chosen to advance the lv lead across a tight turn in the cs.This was not successful at first, therefore, contrast was injected through the 8101 catheter to assess, and the dissection was clearly visible on fluoroscopy.The physician suspected that this catheter was at fault, causing the dissection when the contrast was injected against the wall of the vessel.However, it could have been due to the attempt to advance the lv lead across the narrow vessel.The 8101 model continued to be used to access another vessel below the point of dissection, before being exchanged for an 8103 model, which successfully entered the chosen vessel branch, and the lv lead was successfully implanted.The crt-d, right atrial lead, and the right ventricular lead were also successfully implanted.A post implant echocardiogram was performed to confirm that there was no serious fluid buildup around the heart due to the dissection, which showed no concerning complications.The patient's device was checked the next day and it was satisfactory, and the patient was discharged the next day per the original plan.No additional adverse patient effects were reported.This catheter is not expected for return.

Brand Name
ACUITY PRO
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC MAPLE GROVE
2 scimed place
maple grove MN 55311
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16534747
Report Number2124215-2023-11776
Device Sequence Number5993585
Product Code DQY
UDI-Device Identifier08714729932468
UDI-Public08714729932468
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132914
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2024
Device Model Number8101
Device Catalogue Number8101
Device Lot Number28926629
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale